Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 24, 2005, 3:17 AM CST for McMullen County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 3:17 AM CST (09:17 UTC)
- Expired
- Feb 24, 2005, 4:00 AM CST
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 240919
SVRCRP
TXC311-241000-
/O.NEW.KCRP.SV.W.0002.050224T0917Z-050224T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 AM CST THU FEB 24 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCMULLEN COUNTY IN TEXAS
* UNTIL 400 AM CST
* AT 313 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED 6 MILES SOUTHWEST OF CROSS TO 5 MILES WEST OF TILDEN...AND
WERE MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TILDEN BY 325 AM CST
CALLIHAM BY 345 AM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2860 9881 2864 9881 2864 9835 2834 9835
2834 9865
$$1 follow-up statement
000
WWUS54 KCRP 240946
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 AM CST THU FEB 24 2005
TXC311-241000-
/O.CON.KCRP.SV.W.0002.000000T0000Z-050224T1000Z/
MCMULLEN-
344 AM CST THU FEB 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CST FOR
MCMULLEN COUNTY...
AT 339 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED NEAR WHITSETT...TO NEAR CROSS...TO 3 MILES SOUTHEAST OF
TILDEN...AND WERE MOVING EAST AT 30 MPH.
THIS IS A DANGEROUS STORM. LOCATIONS ACROSS EASTERN MCMULLEN COUNTY
SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...
AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
LAT...LON 2860 9881 2864 9881 2864 9836 2823 9835
2823 9880
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:00 PM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Feb 23, 9:00 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 900 PM CST WED FEB 23 2005 .UPDATE...18Z CYCLE OF THE GFS IS VERIFYING QUITE WELL PER LATEST MSAS WITH REGARD TO THE POSITION OF THE COLD FRONT AND SEE NO REASON TO DISPUTE IT/S MOVEMENT THEREAFTER. 00Z SOUNDINGS SHOWED A VERY UNSTABLE ENVIRONMENT WITH CONSIDERABLE CAPE AND STEEP LAPSE RATES. SIGNIFICANT BOUNDARY LAYER FORCING AND TROPOSPHERIC FORCING FROM AN APPROACHING MID-LEVEL SHORTWAVE OVER MEXICO WILL OVERSPREAD THE REGION OVERNIGHT/THURSDAY. ORGANIZING UPSTREAM CONVECTION WILL LIKELY SEND AN OUTFLOW BOUNDARY SOUTHWARD OVERNIGHT AND THROUGH THE ENTIRE CWA BY 12Z THURSDAY. THE STRONG COLD FRONT WILL LIKELY BE THROUGH THE NORTHERN CWA BY 12Z THURSDAY THEN QUICKLY OFFSHORE THEREAFTER. IT/S NOT INCONCEIVABLE THAT THE FRONT EVENTUALLY MERGES WITH THE OUTFLOW BOUNDARY. PRE-FRONTAL CONVECTION WILL BE CAPABLE OF PRODUCING AT LEAST SMALL HAIL(LOW WBZ HEIGHTS) AND STRONG GUSTY WINDS AS SEVERE PARAMETERS BECOME MORE FAVORABLE. SIGNIFICANT POST-FRONTAL ELEVATED CONVECTION EXPECTED THURSDAY GIVEN SIGNIFICANT/INCREASING MID-LEVEL FORCING AHEAD OF THE 850HPA COLD FRONT. LOCALLY HEAVY RAINFALL QUITE PROBABLE DURING THIS TIMEFRAME. CONDITIONS STILL FAVORABLE FOR PATCHY/AREAS OF ADVECTION FOG OVERNIGHT BUT EXTENT/INTENSITY TO BE SOMEWHAT LESS AS ENVIRONMENT TRANSITIONS TO A PRECIPITATION MODE. ONLY CHANGES WILL BE TO RAISE POPS ANOTHER 10% AND INCLUDE ENHANCED WORDING REGARDING THUNDERSTORM STRENGTH AND RAINFALL INTENSITY. && .AVIATION...MAIN CHALLENGE FOR TONIGHT WILL BE THE TIMING OF THE FRONT AND THE PRECIP ASSOCIATED WITH IT. HAVE GENERALLY GONE WITH THE FASTER GFS MODEL AND DEPENDING ON LATEST TRENDS...MAY HAVE TO GO EVEN FASTER WITH THE WIND SHIFT. ENOUGH INSTABILITY WITH THE FRONT TO GENERATE CONVECTION AND THUNDERSTORMS. CIGS AND VSBYS AOB IFR BEFORE FROPA. ENOUGH INSTABILITY BEHIND THE FRONT FOR ELEVATED CONVECTION TOMORROW...WITH CHANCES FOR THUNDER ENDING IN THE MID AFTERNOON OVER KVCT AS ATMOSPHERE BECOMES MORE STABLE. WILL SEE AT LEAST MVFR CIGS AFTER FROPA. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 85/SHORT-TERM 86/AVIATION
Hazardous weather outlook, Feb 24, 3:00 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 300 AM CST THU FEB 24 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241200- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 300 AM CST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT AND THURSDAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 AM THIS MORNING ALONG AND NORTH OF A LINE FROM LA SALLE COUNTY TO ARANSAS COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTH TEXAS EARLY THIS MORNING...AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED LATE THURSDAY THROUGH FRIDAY...BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING. JR
In the hours before
Special weather statement, Feb 23, 10:39 PM CST, 4 hours 38 minutes before
AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1039 PM CST WED FEB 23 2005 TXZ229>234-239>247-241000- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1039 PM CST WED FEB 23 2005 ...SHOWERS AND THUNDERSTORMS EXPECTED OVERNIGHT AND THURSDAY... A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTH TEXAS LATE TONIGHT AND EARLY THURSDAY MORNING. A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH ABUNDANT MOISTURE AND INSTABILITY AND THE COLD FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS AFTER MIDNIGHT. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME WIDESPREAD ON THURSDAY BEHIND THE COLD FRONT. SOME STORMS MAY BE STRONG WITH SMALL HAIL...STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL ALSO INCREASE ON THURSDAY. RAINFALL AMOUNTS WILL RANGE FROM 0.5 INCHES OVER THE WESTERN RIO GRANDE PLAINS TO 1.5 INCHES ACROSS THE COASTAL BEND WITH LOCALLY HIGHER AMOUNTS. RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE/BB
Special weather statement, Feb 24, 2:17 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 217 AM CST THU FEB 24 2005 TXZ229>234-245>247-241400- ARANSAS-BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO- VICTORIA- 217 AM CST THU FEB 24 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 800 AM CST THURSDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF ARANSAS...BEE...CALHOUN...GOLIAD...LA SALLE...LIVE OAK... MCMULLEN...REFUGIO AND VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...ENCINAL...GEORGE WEST...GOLIAD...PORT LAVACA...PORT OCONNOR...REFUGIO...ROCKPORT...SEADRIFT...SKIDMORE... THREE RIVERS...TILDEN AND VICTORIA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT WWW.SRH.NOAA.GOV/CRP JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:01 AM CST | Severe Thunderstorm Warning | CRP | Bee, Goliad | 59 min |
| Feb 24, 4:06 AM CST | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 54 min |
| Feb 24, 4:50 AM CST | Severe Thunderstorm Warning | CRP | Victoria | 55 min |
| Feb 24, 5:00 AM CST | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak | 60 min |
| Feb 24, 5:22 AM CST | Special Marine Warning | CRP | 113 min | |
| Feb 24, 6:52 AM CST | Special Marine Warning | CRP | 113 min | |
| Feb 24, 7:15 AM CST | Special Marine Warning | CRP | ||
| Feb 24, 7:49 AM CST | Severe Thunderstorm Warning | CRP | Kleberg | 41 min |
| Feb 24, 8:02 AM CST | Special Marine Warning | CRP | 58 min | |
| Feb 24, 8:59 AM CST | Special Marine Warning | CRP | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.